RobertJohn 01/05/12
Last reply 5 years ago
Goodbye Rebif, hello Copaxone

hi this is my first post 🙂 I’ve been on Rebif for the last 2 and a half years, using the rebismart injector. Thought the dmd was brilliant but i’ve had 3 positive anti-bodies tests and symptoms have been coming back, so I am to start using Copaxone on fri the 4th of May.
Just wondering what anyone who’s had the same sort of situation thought of Copaxone, the side affects, jumping from 3 to 7 injections a week, does it work?
thanks for reading. Robert.

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


cadee28
5 years ago

hi Robert 🙂 I started Copaxone immediately after diagnosis. A thing you really want to be careful of (though you might know this from Rebif) is making sure you hit the subcutaneous tissue and not the muscle because Copaxone hurts really badly when it hits the muscle. the site reactions due get better over time, and I jumped from 0 to 7 injections and was fine with it 🙂 it has worked very well for me, I have had one relapse (which my doctor says was somehow not a real relapse) in the year since I started and only have one new lesion which is inactive (no idea what that means)… good luck!!


Lillylilly
5 years ago

Hiya Robert,

I am similar to Cadee, in that I went on Copaxone weeks after my diagnosis.
The first four months were tough, I had itchy red lumps at the sites of the injection and the medication stung a bit.

I’m about 1.5 years into it now, and I’ve been fine. Having a bit of a blip at the minute with symptoms but nothing debilitating enough to call it a relapse.

Persevere past any difficulty you may have, I hope it works out for you.


bennyp
5 years ago

Hi Robert,

I’ve been through a similar situation to you; I was on Rebif for about 6 months before switching to Copaxone (been on it about 1.5 years). Found the extra injections took a bit of getting used to, but after a while it just becomes part of your daily routine.

I would suggest you keep switching injection sites so that you are only injecting in roughly the same place once a week, this will give each site enough time to recover before you inject there again.

With regards to side effects, there are no flu like symptoms that are associated with Rebif, I’ve only really suffered from occasional soreness/skin irritation from the injections (Cadee is right, it is painful if you inject into the muscle), but apart from that, its been fine.

Getting on really well with it and prefer it to Rebif, even with the additional injections. Touch wood I’ve not had a major relapse for about a year now and long may it continue!! So for me, it certainly seems to work.

Hope this helps and good luck
Ben


Edw
5 years ago

2 years in August on Copaxone and my expereince is similar to everyone else’s – although last night i wasnt paying attention- watching tv while injecting not a good thing to do- and i hit the muscle and have a pea shaped lump on my leg. IT only happens once in a while and my MS nurse always says if i have a relapse ( only two so far) or a off day, that it could be a lot worse if i wasn;t on copaxone. No one knows for sure but i mentally feel that i am doing something positive against this annoying illness 🙂


daisy
5 years ago

Hi Robert,
I was on Avonex for a year before switching to Copaxone five months ago. The best thing about Copaxojne is no flu-like symptoms, no massive headache and no depression as side effects. The skin reactions with Copaxone were bad to begin with but manageable, and they are reducing as time goes on. Really hope it works out for you, D x


cameron
5 years ago

Hi Robert,
I’ve been on Copaxone for eight years with only minor problems. The only thing I wasn’t warned about by the nurses (although it IS in the copaxone leaflet) is ‘lipoatrophy’. Basically, over time, you are injecting into much the same site and this causes the fat cells in that site to collapse. You don’t notice it immediately then you realise that you have a ‘dent’ in your leg or arm or wherever you inject. I was too late to stop it happening to each of my upper legs and they do look a bit deformed and definitely odd. To avoid it,have the maximum number of sites possible and keep a close eye on each of them. For me, it happened about a year after I started (I was given 6 sites to rotate between). Once there is a dent, you can never use the site again. I changed to injecting further up on each leg and did more injections into the stomach. I now can’t use these sites either because lipoatrophy was starting. However, I’ve now moved on to the buttock area and quite honestly there’s so much fat there I think it will be many years before I have a problem! The MS nurses are very helpful with all this. I also recommend you to sign up for the Copaxone magazine, which comes out twice a year. If you can get your hands on back issues, there’s a brilliant one (about 2 years ago, I think) which has a very detailed article on injecting and the issues I mention. Since I started I have only had 2 very minor relapses and the neurologist says the treatment is definitely working, so that’s the main thing, obviously!


eMarshallZo
5 years ago

Hey, am on copaxone but changing to rebif soon, i hate the injection sites there horrible hope it works out for you

Post Comment

You must be logged in to reply to this topic.